Pennsylvania, 2025Damaging Winds in Pennsylvania, April 19, 2025
April 19, 2025 · NWS BGM · 4 events in 3 counties and zones
A cold front moved through the area during the afternoon and evening on the 19th into a high shear environment. Unseasonable warmth with highs in the 70s combined with modest amounts of instability led to the development of a line of showers and thunderstorms ahead of the boundary.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $18,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved through the area during the afternoon and evening on the 19th into a high shear environment. Unseasonable warmth with highs in the 70s combined with modest amounts of instability led to the development of a line of showers and thunderstorms ahead of the boundary. A few storms embedded in the line became severe producing isolated wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Apr 19, 2:54 PM EST, 33 minutes earlier.
Area forecast discussion, Apr 19, 2:54 PM EST, 33 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
354 PM EDT Sat Apr 19 2025
.SYNOPSIS...
Scattered showers and thunderstorms will be around through this
evening as a cold front makes its way across the area. A brief
cool down tomorrow will be followed by warmer, more springlike
temperatures the rest of next week. Aside from scattered showers
and thunderstorms on Monday, much of the upcoming week will be
dry.
&&
.NEAR TERM /THROUGH SUNDAY NIGHT/...
345 PM Update...
A cold front currently located across eastern Ontario and
stretching back through western Lake Ontario, eastern Lake Erie
and into far northeastern Ohio will continue to push south and
east through this evening across the CWA. Scattered showers and
isolated thunderstorms will persist along and ahead of the
front. The risk for thunder looks to be waning though through
the rest of the afternoon and evening. There is currently about
500-1000 J/kg of surface-based CAPE with strong 0-6km bulk shear
on the order of 50-60 knots. Low- level lapse rates are around
7-8 degrees C/km, but mid-level lapse rates are pretty poor.
What thunder there is looks to diminish around 8PM and any
showers are expected to come to an end around or shortly after
midnight. Winds will shift out of the northwest tonight and
overnight lows will be more seasonable, but still a few degrees
above average in the upper 30s to mid 40s. Some spots in the
Wyoming and Delaware River Valleys in NE PA will be in the upper
40s to near 50 degrees with the cooler air slower to push in.
High pressure will be building in overhead from the northwest
tomorrow with partly to mostly sunny skies. It will be a
noticeably cooler day in comparison to this afternoon as winds
remain out of the northwest, but the cool down is expected to
be brief in nature. In fact, tomorrow looks to be the coolest
day of the week before more spring-like conditions take hold.
High temperatures tomorrow range from the low to mid 50s across
CNY and from the mid 50s to the lower 60s from the Twin Tiers on
south.
As high pressure gradually slides off to the east tomorrow
night, a warm front will start to approach from the southwest
leading to an increase in clouds, especially across NE PA and
the southern Finger Lakes region. Lows tomorrow night will be in
the 30s to lower 40s.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
A warm frontal boundary Monday will attempt to pull northeast into
the region. However, flow off of the Atlantic Ocean will bring in
more of the way in terms of clouds and moisture. Given the increase
in cloud cover have trended temperatures a couple of degrees
cooler with most areas getting to around 60. The front looks to
become occluded by Monday night increasing the lift needed for
some showers to move through the area. Tuesday should see a
fairly quick clearing trend as high pressure builds in. Modeled
boundary layer temperatures warm quite a bit indicating most
areas should get well into the 60's.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Tuesday night looks to be the coldest night under clear skies and
light winds thanks to high pressure. Most locations look to fall to
around 40. High pressure looks to remain in place Wednesday and
Thursday with an area of low pressure riding along a frontal
boundary for Friday and Saturday. Timing of the system for Friday
and Saturday still has quite a bit of variation in the ensemble
guidance. For now, included chance pop for both days. Temperatures
look to trend a bit warmer with highs into the 70's Thursday. Most
other days of the week look to end up in the 60's.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Scattered showers are expected across mainly the NY terminals
this afternoon along and ahead of an approaching cold front. A
few thunderstorms are also expected, with the main window
looking to be between 19-23Z. Any thunderstorm can produce brief
bouts of MVFR to IFR visibility, which we have seen already a
few times today across the NY terminals.
AVP will have a chance of seeing some scattered showers this
evening as the activity shifts off to the south and east, but
the chance for any thunder was too low to include at this time.
Showers are expected to come to an end between 03-05Z, but some
lingering MVFR ceilings are expected, especially at RME, SYR,
ITH and BGM. Mainly VFR conditions are expected to return after
06Z tonight as high pressure begins to build in.
Southwest to westerly winds this afternoon and evening will gust
on average between 20-25 knots, but locally higher gusts are
possible, especially with any thunderstorm. Winds will become
northwesterly later tonight through tomorrow.
Outlook...
Sunday...Mainly VFR.
Monday...Chance of showers and possible restrictions.
Tuesday...Becoming mainly VFR.
Wednesday and Thursday...Mainly VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.
&&
SYNOPSIS...BJG/DK
NEAR TERM...DK
SHORT TERM...MWG
LONG TERM...MWG
AVIATION...BJG/DK
Hazardous weather outlook, Apr 19, 2:56 PM EST, 31 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
356 PM EDT Sat Apr 19 2025
NYZ062-PAZ048-202000-
Sullivan-Pike-
356 PM EDT Sat Apr 19 2025
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038>040-043-044-
047-072-202000-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Bradford-Susquehanna-Northern Wayne-
Wyoming-Lackawanna-Luzerne-Southern Wayne-
356 PM EDT Sat Apr 19 2025
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
A cold front will move across the area this afternoon and evening,
which will bring scattered showers and a few thunderstorms. Some of
these thunderstorms may produce locally damaging winds and hail.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS.
In the hours before
Special weather statement, Apr 19, 3:07 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Binghamton NY
407 PM EDT Sat Apr 19 2025
NYZ055-056-PAZ038-039-043-192030-
Tioga NY-Broome NY-Wyoming PA-Susquehanna PA-Bradford PA-
407 PM EDT Sat Apr 19 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN BROOME...SOUTHEASTERN
TIOGA...SUSQUEHANNA...EASTERN BRADFORD AND WYOMING COUNTIES THROUGH
430 PM EDT...
At 407 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Endicott to near New Albany. Movement was
east at 60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cherrytown, Tioga Terrace, Elk Lake, West Warren, Hallstead, Harford,
Meshoppen, Alford, Durell, and Montrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4148 7624 4154 7622 4157 7657 4157 7658
4213 7616 4219 7545 4144 7585
TIME...MOT...LOC 2007Z 253DEG 52KT 4210 7611 4160 7648
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ES/MJMSpecial weather statement, Apr 19, 3:19 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Binghamton NY
419 PM EDT Sat Apr 19 2025
PAZ043-044-047-192045-
Wyoming PA-Luzerne PA-Lackawanna PA-
419 PM EDT Sat Apr 19 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL LACKAWANNA...LUZERNE AND
SOUTHERN WYOMING COUNTIES THROUGH 445 PM EDT...
At 418 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lovelton to Eyers Grove. Movement was east
at 70 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shickshinny, Mountain Mills, Glen Summit, Orange, Miners Mills,
Glendale, Warrior Run, Lake Winola, Jeanesville, and Olyphant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4095 7621 4105 7623 4114 7623 4114 7628
4120 7632 4130 7631 4154 7622 4149 7546
4112 7563 4113 7568 4109 7577 4105 7577
4103 7574 4101 7574 4090 7603
TIME...MOT...LOC 2018Z 274DEG 59KT 4152 7629 4110 7651
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ES/MJMSpecial weather statement, Apr 19, 3:25 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Binghamton NY
425 PM EDT Sat Apr 19 2025
NYZ045-056-057-PAZ039-040-192100-
Chenango NY-Broome NY-Delaware NY-Susquehanna PA-Northern Wayne PA-
425 PM EDT Sat Apr 19 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN BROOME...WESTERN
DELAWARE...SOUTHEASTERN CHENANGO...SUSQUEHANNA AND NORTHWESTERN WAYNE
COUNTIES THROUGH 500 PM EDT...
At 425 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Harpursville to near Springville. Movement
was east at 65 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hiawatha, Franklin, Shehawken, Elk Lake, Aldenville, Trout Creek,
Starruca, Cannonsville, Hallstead, and Burnwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4164 7525 4165 7608 4227 7576 4232 7541
4231 7534 4234 7529 4240 7488
TIME...MOT...LOC 2025Z 251DEG 56KT 4220 7566 4176 7589
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ES/MJMThunderstorm Wind, Susquehanna
- When
- April 19, 3:27 PM EST
- Where
- Susquehanna County, 1.94 mi SSE of Heart Lake
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 41.845, -75.763
Strong thunderstorm winds knocked down trees and wires in the area.
Thunderstorm Wind, Lackawanna
- When
- April 19, 3:52 PM EST
- Where
- Lackawanna County, 0.64 mi S of Mayfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.521, -75.550
Strong thunderstorm winds knocked down multiple trees along Washington Avenue.
Thunderstorm Wind, Lackawanna
- When
- April 19, 3:54 PM EST
- Where
- Lackawanna County, 2.09 mi SSE of Scranton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 41.391, -75.658
Strong thunderstorm winds knocked down several trees and wires in the area.
Thunderstorm Wind, Wayne
- When
- April 19, 4:08 PM EST
- Where
- Wayne County, 0.67 mi SW of White Mills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 41.522, -75.228
Strong thunderstorm winds resulted in several reports of trees and wires down in the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Oklahoma, April 19 to 20, 20253 deaths · 2 injured · $2.4 million · EF2 · 34 events
- Flash Flood and Flood in Oklahoma, April 19 to 20, 20252 deaths · $10,000 · 1 in hail · 5 events
- Damaging Winds in Maryland, April 19, 20254 injured · $4.3 million · 83 kt wind · 30 events
- Heavy Snow in New Mexico, April 19 to 20, 2025$1.5 million · 2 events
- Damaging Winds in Pennsylvania, April 19, 20252 injured · $269,000 · 83 kt wind · 18 events
- Damaging Winds in West Virginia, April 19, 2025$514,000 · 65 kt wind · 4 events
- Flash Flooding and Debris Flows in Puerto Rico, April 19 to 21, 2025$133,000 · 0.25 in hail · 30 events
- Damaging Winds in West Virginia, April 19, 2025$91,000 · 65 kt wind · 29 events
- Flash Flood and Dust Storm in Texas, April 19, 2025$125,000 · 3 in hail · 10 events
- Damaging Winds in Indiana, April 19, 2025$100,000 · 73 kt wind · 14 events
- Tornadoes and Flash Flooding in Texas, April 19 to 20, 2025EF1 · 34 events
- Damaging Winds in Ohio, April 19, 2025$53,000 · 63 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1246141, 1246146, 1246136, 1246133.